New Mexico, 2011

High Wind in New Mexico, December 31, 2011

December 31, 2011 · NWS ABQ · 1 event in 1 county or zone

As a trough moved across Colorado, mid level winds strengthen over northern New Mexico. This combined with a strengthening surface gradient, caused a 58 mph wind gust in Los Alamos.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

As a trough moved across Colorado, mid level winds strengthen over northern New Mexico. This combined with a strengthening surface gradient, caused a 58 mph wind gust in Los Alamos.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 31, 2:29 PM MST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 31, 2:29 PM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MST SAT DEC 31 2011

.DISCUSSION...FORECAST MODELS HAD A DIFFICULT TIME RESOLVING THE
MAGNITUDE OF THE SPEED MAXIMUM ALOFT AS IT RIPPED THROUGH THE
CENTRAL ROCKIES TODAY. WHILE COLORADO HAS CERTAINLY SEEN THE BRUNT
OF THE MOMENTUM ALOFT...700 MB WINDS OVER THE SANGRE DE CRISTO
RANGE ARE ESTIMATED TO HAVE EASILY BEEN 10 TO 15 KNOT GREATER THAN
WAS PROGGED 24 HOURS AGO. IN ADDITION...THE STRENGTH OF THE
SURFACE HIGH BUILDING OVER THE GREAT BASIN WAS
UNDERESTIMATED...AND A SHARP SURFACE PRESSURE GRADIENT HAS ALLOWED
STRONG WINDS TO DEVELOP DESPITE UNFAVORABLE BOUNDARY LAYER
TEMPERATURE LAPSE RATES AND SEEMINGLY POOR VERTICAL MIXING.
STRONGEST WINDS HAVE GENERALLY BEEN FOUND ALONG AND NORTH OF A
CLOVIS TO LAS VEGAS LINE. THE IMPROMPTU ADVISORY FOR THE NORTHEAST
HIGHLANDS WILL CONTINUE THROUGH 5 PM WITH THE INHERITED SANGRE
ZONES. CLOVIS...TUCUMCARI...AND POSSIBLY SANTA ROSA COULD ALSO
BRIEFLY HIT ADVISORY CRITERIA FOR ANOTHER OBSERVATION OR TWO. THE
CORE OF THE SPEED MAXIMUM ALOFT SHOULD CONTINUE TO SHIFT EAST LATE
THIS AFTERNOON...BRINGING SURFACE SPEEDS DOWN AFTER SUNSET.
TEMPERATURES HAVE ALSO BEEN CHALLENGING IN A FEW ISOLATED LOCALES
WHERE SNOW PACK AND WINDS ARE COMPLICATING MATTERS...BUT AREAWIDE
READINGS ARE ABOVE AVERAGE.

THE BACK DOOR FRONT ALSO APPEARS TO BE ARRIVING AT A BIT SLOWER
PACE...BUT IT SHOULD SWEEP THE EASTERN PLAINS TONIGHT...KNOCKING
TEMPERATURES BACK SEVERAL DEGREES GOING INTO SUNDAY. AFTERNOON
HIGHS WILL REMAIN BELOW NORMAL BY 5 TO 10 DEGREES IN THE EAST
SUNDAY. ALSO...THE NORTHWEST FLOW ALOFT WILL RELAX SUBSTANTIALLY
THROUGH SUNDAY WITH A RIDGE BUILDING IN NEVADA/ARIZONA. THIS RIDGE
TRANSITIONS OVER NEW MEXICO INTO MONDAY...GIVING WAY TO CLEAR
SKIES AND LIGHT TO MODERATE BREEZES.

INTO TUESDAY...UPPER LEVEL FEATURES WILL SPLIT AND DIVERGE...ONE
IN THE FORM OF A MOISTURE-STARVED BAGGY TROUGH THAT CUTS AWAY FROM
THE STRONGER POLAR JET AND SETS UP INTO ARIZONA AND SONORA. THE
OTHER FEATURE IS A MORE VIGOROUS ATTENDANT SHORT WAVE TROUGH
RIDING IN THE MAIN POLAR JET...WHICH WILL BE USHERED FAR TO THE
NORTH INTO THE GREAT LAKES AREA. IN NEW MEXICO...SOME HIGH CLOUDS
WILL BLOSSOM IN THE DIFFLUENT FLOW ALOFT AHEAD OF THE FORMER
FEATURE...AND ANOTHER BACK DOOR COLD FRONT WILL SLIDE INTO THE
NORTHEASTERN PLAINS OF NEW MEXICO TUESDAY AFTERNOON. LITTLE CHANGE
TO TEMPERATURES AND OVERALL SENSIBLE WEATHER IS EXPECTED AT THIS
TIME.

ON WEDNESDAY THE UPSTREAM RIDGE ALOFT NEAR THE WEST COAST WILL
BUILD OVER/NORTH OF THE TROUGH IN ARIZONA/SONORA. THIS TROUGH IS
DEPICTED BY THE GFS AS CLOSING OFF INTO A LOW AS IT SAGS FARTHER
INTO SONORA...STRUGGLING TO YIELD SOME PRECIPITATION WITH
LACKLUSTER MOISTURE AND DYNAMICS. THE PERTURBATION WOULD GRADUALLY
GET DRAGGED INTO THE GULF OF MEXICO BY THURSDAY AND FRIDAY WHILE
THE RIDGE FLATTENS...LEAVING LIGHT ZONAL FLOW OVER NEW MEXICO.
ULTIMATELY...THIS WILL SPELL NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES...DRY CONDITIONS...AND RELATIVELY LIGHT BREEZES FOR
THE LAND OF ENCHANTMENT.

A MORE SIGNIFICANT DISTURBANCE APPEARS TO BE A POSSIBILITY BY NEXT
WEEKEND...ARRIVING FROM THE NORTH NORTHWEST AND POTENTIALLY
CUTTING OFF WHILE INGESTING SOME MOISTURE FOR PRECIPITATION
PRODUCTION.

52

&&

.AVIATION...GUSTY WINDS ACROSS EASTERN NEW MEXICO THIS AFTERNOON
DECREASING AFTER 01Z THIS EVENING AS COLD FRONT PLUNGES SOUTHWARD
ACROSS THE STATE...WITH DIRECTIONAL SHIFT TO NORTHWEST AND NORTH
AS FRONT MOVES THROUGH. WIND SPEEDS WILL BE CONSIDERABLY REDUCED
ON SUNDAY AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT. VFR VIZ AND
CIGS THROUGH THE NEXT 24 HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. SHY

&&

.FIRE WEATHER...CRITICAL FIRE WEATHER...LOW HUMIDITIES AND GUSTY
WINDS WILL DECREASE THROUGH LATE AFTERNOON SATURDAY OVER EASTERN
NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS NOT EXPECTED NEW
YEARS DAY THROUGH FRIDAY.

MODELS...IN REASONABLE AGREEMENT FOR MODERATE TO HIGH CONFIDENCE
FORECAST THROUGH FRIDAY. MODEL DIFFERENCES EMERGING NEXT WEEKEND IN
HANDLING OF NEXT INBOUND WINTER STORM SYSTEM INTO THE FOLLOWING WORK
WEEK. ACCEPTED CONSENSUS MOVES AGGRESSIVE SHORTWAVE OUT OF THE
CENTRAL ROCKIES AND INTO THE CENTRAL PLAINS THIS EVENING AND BUILDS
UPSTREAM RIDGE ALONG THE WEST COAST. RIDGE WILL TRANSLATE EASTWARD
OVER NEW MEXICO ON MONDAY BEFORE FLATTENING ON TUESDAY. WEAK TROUGH
WILL MOVE ACROSS THE STATE TUESDAY NIGHT INTO WEDNESDAY BEFORE
UPSTREAM RIDGE SHEARS EASTWARD ACROSS NEW MEXICO ON FRIDAY. FORECAST
MODELS DEEPENING A TROUGH OVER THE PACIFIC NORTHWEST LATE FRIDAY
NIGHT AND MOVE THIS WEATHER SYSTEM TO THE FOUR CORNERS DURING THE
DAY ON SATURDAY AND ACROSS NEW MEXICO ON SUNDAY. MODELS HINTING AT A
SLOW DEPARTURE OUT OF THE EASTERN END OF THE STATE BY EARLY
MONDAY...WITH TROUGH BECOMING STATIONARY FROM CENTRAL MISSOURI
VALLEY ACROSS THE SOUTHEAST CORNER OF NEW MEXICO TO NORTHERN
CHIHUAHUA.

OVERNIGHT...LOW HUMIDITIES AND GUSTY WINDS CROSSING RED FLAG
THRESHOLDS IN MODERATE FIRE DANGER REGIONS OF EASTERN NEW MEXICO
AS AGGRESSIVE WEATHER SYSTEM SLIDES EAST INTO THE CENTRAL PLAINS AND
COLD FRONT PLUNGES SOUTHWARD TO THE MEXICO BORDER BY LATE TONIGHT.
WIND SPEEDS WILL DROP OFF AS WINDS SHIFT TO NORTHWEST AND NORTH
AFTER SUNSET AS COLD FRONT MOVES THROUGH. DRY AIR LOCKED UP BEHIND
THE FRONT WILL KEEP OVERNIGHT HUMIDITY RECOVERIES IN THE GOOD
CATEGORY...WITH MUCH COLDER OVERNIGHT TEMPERATURES TONIGHT.

FOR NEW YEARS DAY...COLD FRONT WELL WEST AND SOUTH OF NEW
MEXICO...AND COLDER AIR MASS IN PLACE PRODUCING 10 TO 15 DEGREE
TEMPERATURE DROPS OVER SATURDAYS OBSERVED TEMPERATURES. MAXIMUM
TEMPERATURES WILL BE 6 TO 12 DEGREES BELOW EARLY JANUARY NORMALS
EAST AND CENTRAL...AND NEAR NORMAL TO THE WEST. CONSIDERABLY REDUCED
WIND SPEEDS FOR THE AFTERNOON...WITH MINIMUM HUMIDITIES BROADLY IN
THE 20S AND 30S PCT DURING THE AFTERNOON. GOOD TO EXCELLENT HUMIDITY
RECOVERIES OVERNIGHT. REDUCED WIND SPEEDS WILL RETURN VENTILATION TO
POOR...WITH SOME MARGINALLY BETTER CONDITIONS OVER THE EASTERN
PLAINS IN THE AFTERNOON.

FOR MONDAY...RIDGE BUILDING ACROSS WESTERN NEW MEXICO AND DRIFTING
EAST THROUGH THE DAY WITH LIGHT WINDS IN A WEAK SURFACE PRESSURE
GRADIENT. GENTLE WARMING UNDER THE RIDGE WITH TEMPERATURES TOPPING
OUT A FEW DEGREES BELOW NORMAL EAST AND SOUTH...AND A FEW DEGREES
ABOVE NORTH AND WEST. LEVEL HUMIDITY TRENDS WITH MOST SPOTS
BOTTOMING IN THE 30S PCT. GOOD TO EXCELLENT HUMIDITY RECOVERIES
OVERNIGHT...BEST IN THE WEST.

FOR TUESDAY...RIDGE BREAKING DOWN AND SHEARING EAST AS SHORTWAVE
TROUGH DEVELOPS OVER THE SOUTHERN SIERRAS AND MOVES TO THE FOUR
CORNERS BY TUESDAY AFTERNOON. WITH DRY ORIGIN...CHIEF IMPACT WILL BE
A FEW EXTRA CLOUDS...AND A LEVELING OFF OF WESTERN TEMPERATURE
TRENDS. EASTERN TRENDS WILL CONTINUE TO WARM...WITH MOST POINTS
STATEWIDE RUNNING 3 TO 10 DEGREES ABOVE EARLY JANUARY NORMALS DURING
THE AFTERNOON. AFTERNOON NORTHWEST BREEZES OVER THE CENTRAL MOUNTAIN
CHAIN SUMMITS...EASTERN FOOTHILLS...AND ADJACENT EASTERN PLAINS ON
TUESDAY AFTERNOON AS MINIMUM HUMIDITIES DRY GRADUALLY TO THE UPPER
20S AND 30S PCT IN MOST SPOTS. GOOD HUMIDITY RECOVERIES OVERNIGHT.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...TROUGH MOVING THROUGH WITH
SHORT LIVED RIDGE COLLAPSING AND SHEARING EASTWARD ACROSS THE STATE
FRIDAY. LEVEL TEMPERATURE TRENDS THURSDAY...BUT COLD FRONT MOVING
SOUTHWARD ACROSS THE STATE FRIDAY IN WAKE OF SHEARED RIDGE WILL TAKE
EDGE OFF SLOW WARMING TREND OF MIDWEEK. TEMPERATURES WILL END UP A
HANDFUL OF DEGREES ABOVE NORMAL BY FRIDAY...WITH A FEW DIPS BELOW
NORMAL OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. WITH
STRENGTHENING FLOW ALOFT THROUGH FRIDAY...DOLDRUMS VENTILATION WILL
IMPROVE DRAMATICALLY BY WEEKS END...AS SURFACE WINDS BECOME BREEZY
THURSDAY AND FRIDAY AFTERNOON OVER THE EASTERN FOOTHILLS AND
ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN. DRYING TREND THROUGH
THE LAST HALF OF THE WEEK...WITH MINIMUM HUMIDITIES FALLING INTO THE
20S AND LOW 30S PCT BY FRIDAY AFTERNOON.

SHY

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  20  45  20  50 /   0   0   0   0
DULCE...........................   8  43   9  49 /   0   0   0   0
CUBA............................  16  48  12  53 /   0   0   0   0
GALLUP..........................  16  51  15  55 /   0   0   0   0
EL MORRO........................  13  46  17  49 /   0   0   0   0
GRANTS..........................  11  39   9  42 /   0   0   0   0
QUEMADO.........................  20  52  17  55 /   0   0   0   0
GLENWOOD........................  30  64  26  66 /   0   0   0   0
CHAMA...........................   4  42  12  45 /   0   0   0   0
LOS ALAMOS......................  21  44  25  47 /   0   0   0   0
PECOS...........................  19  45  25  47 /   0   0   0   0
CERRO/QUESTA....................   5  35   8  39 /   0   0   0   0
RED RIVER.......................  15  40   8  43 /   0   0   0   0
ANGEL FIRE......................   9  40   6  43 /   0   0   0   0
TAOS............................  10  39   9  44 /   0   0   0   0
MORA............................  15  46  19  49 /   0   0   0   0
ESPANOLA........................  18  47  14  51 /   0   0   0   0
SANTA FE........................  20  42  22  46 /   0   0   0   0
SANTA FE AIRPORT................  20  43  23  45 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  25  42  26  50 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  27  44  30  48 /   0   0   0   0
ALBUQUERQUE VALLEY..............  27  46  21  49 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  25  46  23  48 /   0   0   0   0
LOS LUNAS.......................  26  47  21  50 /   0   0   0   0
RIO RANCHO......................  24  45  26  48 /   0   0   0   0
SOCORRO.........................  29  47  27  49 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  22  48  20  50 /   0   0   0   0
TIJERAS.........................  23  49  25  52 /   0   0   0   0
MORIARTY/ESTANCIA...............  20  44  17  46 /   0   0   0   0
CLINES CORNERS..................  22  39  24  40 /   0   0   0   0
GRAN QUIVIRA....................  23  44  24  44 /   0   0   0   0
CARRIZOZO.......................  27  48  22  51 /   0   0   0   0
RUIDOSO.........................  28  48  20  50 /   0   0   0   0
CAPULIN.........................  16  37  15  44 /   0   0   0   0
RATON...........................  16  44  17  51 /   0   0   0   0
SPRINGER........................  16  40  19  44 /   0   0   0   0
LAS VEGAS.......................  21  44  22  48 /   0   0   0   0
CLAYTON.........................  22  39  23  46 /   0   0   0   0
ROY.............................  18  38  22  43 /   0   0   0   0
CONCHAS.........................  25  46  23  49 /   0   0   0   0
SANTA ROSA......................  25  46  21  48 /   0   0   0   0
TUCUMCARI.......................  23  47  19  49 /   0   0   0   0
CLOVIS..........................  24  45  23  47 /   0   0   0   0
PORTALES........................  24  47  22  48 /   0   0   0   0
FORT SUMNER.....................  25  47  23  48 /   0   0   0   0
ROSWELL.........................  25  44  22  46 /   0   0   0   0
PICACHO.........................  28  50  19  51 /   0   0   0   0
ELK.............................  22  48  16  51 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ512>515-527>529.

&&

52/SHY
Hazardous weather outlook, Dec 31, 5:49 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MST SAT DEC 31 2011

NMZ501>540-011300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
549 AM MST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL DEVELOP OVER THE SANGRE DE CRISTO MOUNTAINS BY
MID MORNING AND PEAK IN INTENSITY BETWEEN 11 AM AND 4 PM.
SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
BE POSSIBLE. THE STRONG WINDS WILL LIKELY CREATE CROSS WINDS ALONG
NORTH TO SOUTH ORIENTED ROADWAYS. THE WINDY CONDITIONS WILL
SUBSIDE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT WIND OR WIND DAMAGE REPORTS
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637...OR VIA AMATEUR
RADIO TO WX5ABQ.

17

In the hours before

Special weather statement, Dec 31, 9:49 AM MST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
949 AM MST SAT DEC 31 2011

NMZ528>534-311900-
EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-UNION COUNTY-
949 AM MST SAT DEC 31 2011

...GUSTY WINDS ACROSS NORTHEAST NEW MEXICO...

WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH MID
AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING
SPEED THROUGH EVENING. EXPECT LOCAL GUSTS ALONG THE INTERSTATE 25
CORRIDOR FROM ROMEROVILLE TO RATON...OR FROM MILE MARKER 340 TO
MILE MARKER 450...AND ALONG INTERSTATE 40 FROM MILAGRO TO THE TEXAS
LINE...OR FROM MILE MARKER 240 TO MILE MARKER 370. ADDITIONALLY...
EXPECT GUSTS CROSS HIGHWAYS 64 AND 87...HIGHWAYS 56 AND 412...STATE
ROAD 39...STATE ROADS 120 AND 104...AND HIGHWAYS 54 AND 84.

THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS
AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS
AFTERNOON.

SHY
Special weather statement, Dec 31, 11:57 AM MST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1157 AM MST SAT DEC 31 2011

NMZ530>534-312200-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-HARDING COUNTY-
QUAY COUNTY-UNION COUNTY-
1157 AM MST SAT DEC 31 2011

...GUSTY WINDS ACROSS NORTHEAST NEW MEXICO...

WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH MID
AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING
SPEED THROUGH EVENING. EXPECT LOCAL GUSTS ACROSS HIGHWAYS 64 AND
87...HIGHWAYS 56 AND 412...STATE ROAD 39...STATE ROADS 120 AND 104...
AND HIGHWAYS 54 AND 84.

THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS
AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS
AFTERNOON.

SHY
Special weather statement, Dec 31, 1:07 PM MST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
107 PM MST SAT DEC 31 2011

NMZ530>537-312300-
CURRY COUNTY-DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
UNION COUNTY-
107 PM MST SAT DEC 31 2011

...GUSTY WINDS ACROSS NORTHEAST NEW MEXICO...

WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH MID
AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING
SPEED THROUGH EVENING. EXPECT LOCAL GUSTS ACROSS HIGHWAYS 64 AND
87...HIGHWAYS 56 AND 412...STATE ROAD 39...STATE ROADS 120 AND 104...
AND HIGHWAYS 54 AND 84. ALSO...EXPECT GUSTS ACROSS HIGHWAY 60 NEAR
CLOVIS...PORTALES...AND FORT SUMNER.

THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS
AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS
AFTERNOON.

SHY
Special weather statement, Dec 31, 3:18 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MST SAT DEC 31 2011

NMZ530>537-010100-
CURRY COUNTY-DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
UNION COUNTY-
318 PM MST SAT DEC 31 2011

...GUSTY WINDS ACROSS NORTHEAST NEW MEXICO...

WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH LATE
AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING
SPEED THROUGH EVENING. EXPECT LOCAL GUSTS ACROSS HIGHWAYS 64 AND
87...HIGHWAYS 56 AND 412...STATE ROAD 39...STATE ROADS 120 AND 104...
AND HIGHWAYS 54 AND 84. ALSO...EXPECT GUSTS ACROSS HIGHWAY 60 NEAR
CLOVIS...PORTALES...FORT SUMNER AND SANTA ROSA.

THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS
AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS
AFTERNOON.

NMZ511-521-524>526-010100-
JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-UPPER TULAROSA VALLEY-
318 PM MST SAT DEC 31 2011

...LOCALLY GUSTY WINDS CONTINUING THROUGH LATE AFTERNOON...

WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH LATE
AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING
SPEED THROUGH EVENING. EXPECT STRONGEST GUSTS OVER HILLTOPS AND
SUMMITS...AND THROUGH GAPS. EXPECT GUSTY WINDS NEAR LOS ALAMOS AND
WHITE ROCK...ACROSS INTERSTATE 40 NEAR TIJERAS AND EDGEWOOD...AND
ACROSS EASTERN SOCORRO AND LINCOLN COUNTIES ALONG HIGHWAYS 70 AND
380...AND HIGHWAY 54.

THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS
AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS
AFTERNOON.

SHY

Event by event

1 high wind. Local standard time, as filed.

High Wind, Jemez Mountains

When
December 31, 3:35 PM MST
Where
Jemez Mountains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352960.